Brain Tumour Survivor

A site dedicated to leading edge treatment for brain tumours
It is currently Wed Jul 23, 2014 9:58 pm

All times are UTC + 10 hours




Post new topic Reply to topic  [ 9 posts ] 
Author Message
 Post subject: side effects of temodar
PostPosted: Thu Jan 19, 2006 10:49 am 
Offline
Registered User

Joined: Mon Dec 05, 2005 2:31 pm
Posts: 1
This is my first time to post, but I have been checking out the site for awhile now. My dad was diagnosed with GBM in Sept '05 and had craniotomy to remove all visible tumor. He underwent 6 weeks of radiation combined with 120mg of temodar. He did not have any side effects from radiation or chemo. He started back on temodar yesterday but at 300mg and was very sick. Today he took Kytril for the nausea and has not been sick at all but he has slept all day. Has anyone else experienced this kind of side effect from Temodar? He will be on it for 5 days, off for 3 weeks and then back on again.
Thanks for any information you can share.
Kathryn


Top
 Profile  
 
 Post subject:
PostPosted: Fri Jan 20, 2006 5:07 pm 
Offline
Registered User

Joined: Wed Oct 26, 2005 1:02 pm
Posts: 7
Location: Forest Lake, Qld
:) Hi, I have been on Temodal (Temodar) for 11 treatments and take 5 times (days) 400mg per day. 30 minutes before I take temodal I take one 8mg Zofran tablet (anti nasea) I have had a range of side effects from minimal to being bed ridden for 7 days. My lesion was diagnosed Christmas 2004 being 19mm near the brainstem. The last two MRI's have been clear. I also take Melatonin 20mg/day eveining primrose 6 1000mg tablets/day, Celebrex 2x200mg and cell support. I have also received a full treat ment of radiotherapy (about 30) Going reasonable well except for some minor musculoskeltal problems and ver low red blood cell count due to lo B12. I am very optimistic about beating this non-operable brainstem stem tumour and other minor problems. Hope to go onto Thalidemide when it is on the PBS.
Dirk


Top
 Profile  
 
 Post subject:
PostPosted: Fri Jan 20, 2006 11:21 pm 
Offline
Registered User

Joined: Sun Nov 06, 2005 2:21 pm
Posts: 6
Location: New York, USA
my husband has also just started his first round of temador 5 days aweek of fo 23. He takes 435 mg, but 1/2 hour prior he takes Kytril. He has had no side effects. No sickness. He was somewhat tired after the radiation but the Dr. just gave him Provigil and now he is full of energy. His first scan was free and clear of any progression GBM. Thank God.
Hope this helps
Jeanne Marie


Top
 Profile  
 
 Post subject: temodar
PostPosted: Sat Jan 21, 2006 3:34 am 
Offline
Registered User

Joined: Sat Jan 21, 2006 3:23 am
Posts: 1
hi all.. robs the name .. new to this board .. gbm victum .. just finished my 6th round of temodar after radiation and temodar.. your post started me thinking about symtoms .. like anyone with this desease i spend time thinking about the different things that are happening to my body that might be tumor growth related .. i just found this web site that i wish i would have found earlier ... http://emc.medicines.org.uk/emc/assets/ ... entid=7027


Top
 Profile  
 
 Post subject: Temodar side effects
PostPosted: Mon Jan 23, 2006 11:16 am 
Offline
Registered User

Joined: Fri Jul 22, 2005 1:58 pm
Posts: 50
Location: Woodford, Queensland
Hi, the Temodar protocol your Dad is on is often called 5/23 or sometimes 5/28. I was on that protocol at 250mg per day (I am 5'3 in thick socks and 115 pounds) but have switched to a 14/14 protocol at 100mg per day as the side effects are less. Also on the 5/23 protocol, the impact on my blood counts was increasingly severe forcing me to wait increasing periods of time before starting the next chemo round - so much so that I was unable to start my 5th round until some 7 weeks after completing my 4th round. On the 14/14 I now take a higher dose 1400mg per month rather than 1250mg per month) and my blood counts allow me to go straight into the next round after just 2 weeks. If you or anyone else would like to email me at belgari68@bigpond.com I can email you articles that suggest that lower dose treatment regimes with Temodar (known as Temozolomide in most places) are more effective than the 5/23 .
Mike Gabriel
GBM IV dx 12/04
Full resection 31/12/04
Concommitant radiotherapy and Temozolomide
About to start round 8 Temozolomide, now on 14/14 protocol.
Clear scans throughout.


Top
 Profile  
 
 Post subject:
PostPosted: Mon Oct 16, 2006 12:16 pm 
Offline
Registered User

Joined: Sun Sep 17, 2006 5:51 pm
Posts: 3
Location: New Zealand
Hi All,
New to the board. Starting first round of radiotherapy and temodal tomorrow. Glad to be getting underway at last, been 7 weeks since operation. Good to hear that treatment doesn't seem too bad.
Some good info floating around on here.

Keg


Top
 Profile  
 
 Post subject: temodal
PostPosted: Fri Oct 20, 2006 5:20 pm 
Offline
Registered User

Joined: Tue Oct 10, 2006 5:13 pm
Posts: 11
Location: goondiwindi
This is my first message and I am not sure if I have the protocols right but here goes. My husband Phil was diagnosed with a GBM 1V in April 2006. He wasn't offered an operation but straight away started radiation with low dose temodal for seven weeks. Four weeks after that he started 5/23 temodal and is on his fourth month of that. MRI's still show minimal change in the tumour but no reduction. The oncologist says that the tumour is stable because after radiation it is difficult to see what is tumour and what is dead tisue. So - the tumour is the same - but he feels increasingly worse (he felt fine allthe way to the last week of radiation -walking for hours each day and lifting weights). Since radiation finished he started feeling dizzy, had a sudden seizure, was put on dilantin - hasn't had any more loss of consciousness but upon rising becomes 'shakey', looses control of his limbs and bladder and falls - our GP thinks this is seizure. We are going to see a Dr in brisbane next week (we live five hours from brisbane) for hopefully a better cocktail for these seizures. He has developed a very sore shoulder - xray shows disk compression in neck, he is starting to loose battle with depression and sadness. HIs short term memory is not good and he is exhausted - I think from temodal - and basically is a shadow of himself - yet the tumour seems to be the same (my gut feeling is that it is but that radiation etc is causing all these other conditions). It feels like each doctor we see - understandably only works on their area with noone able to assist us on the cumulative effects of all therir combined treatments. Our oncologist is a nice man and is doing his best - but he is not very accessible/communicative - do any of you brisbanites have any names of specialists in this sort of tumour who are in Brisbane - I am thinking of getting another opinion on what to do. -phew. We have also sent our scans to Dr teo to have a look at. Another question is - what complimentary 'stuff' can i give my husband that the oncologists don't mention but i can get easily over the counterand in rural queensland? Phew again. Catherine


Top
 Profile  
 
 Post subject: Get Ben Williams' Book
PostPosted: Tue Nov 07, 2006 5:32 pm 
Offline
Registered User

Joined: Tue Nov 07, 2006 5:09 pm
Posts: 1
Hi Catherine,

Your husband's side effects sound pretty normal. First, I would get Ben Williams' book "Surviving Terminal Cancer". Or download his latest GBM Treatment summary at: http://www.virtualtrials.org/williams.cfm. It will inspire and inform you.

The Dilantin, the tumor, and the radiation all work to make you drowsy and dizzy. With careful help from a doctor, he could try switching anti-seizure meds. Or he could try lowering the dose. Or, he could try going off of them altogether (with the consult of your doc!).

Try some other things to help boost his energy, including red blood cell boosters (talk to your oncologist) and supplements. Don't be afraid to treat the depression...attitude is an important part of beating cancer. You could even look into treating the depression with Chlorimipramine, which just so happens to also kill glioma cells pretty well(http://www.ncbi.nlm.nih.gov/entrez/quer ... t=Abstract)

I would consult a more agressive, top-notch neuro surgeon to look at the prospects of resection surgery.

Also, your husband may simply need to rest for a few weeks. Good luck with it all!
--John


Top
 Profile  
 
PostPosted: Tue Feb 20, 2007 2:39 pm 
Offline
Registered User

Joined: Sun Sep 17, 2006 5:51 pm
Posts: 3
Location: New Zealand
For those having probs with this drug,

I found smoking cannabis does wonders in stoppping shivers and itchiness as well as nausea. Only a little is necessary. Other research suugests it inhibits tumour growth so why not?


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 9 posts ] 

All times are UTC + 10 hours


Who is online

Users browsing this forum: Google [Bot] and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
cron
Powered by phpBB® Forum Software © phpBB Group
[ Time : 0.067s | 14 Queries | GZIP : Off ]